MAUDE Adverse Event Report: BAYLIS MEDICALE CIE INC EPSTAR FIXED ELECTROPHYSIOLOGY CATHETER; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE

BAYLIS MEDICALE CIE INC EPSTAR FIXED ELECTROPHYSIOLOGY CATHETER; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Model Number DCF-2-8-55-130
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 11/20/2024
Type of Reportable Event Death
Event or Problem Description
It was reported a patient death occurred.During a premature ventricular contraction (pvc) ablation procedure, an epstar catheter was selected for use.The patient was having infrequent pvc.Isuprel was given to increase the frequency to map with a non-boston scientific mapping system.The system was mapped with non-boston scientific catheters.The physician was not happy with the endocardial locations in the left ventricular outflow tract (lvot and right ventricular outflow tract (rvot), hence decided to use the catheter through a non-boston scientific lamp sheath to canulate the coronary sinus (cs) with some challenging anatomy.The physician then proceeded to exchange the catheter for a 4fr sheath.The physician then put the 2fr epstar catheter through the sheath to map the septal branches.The physician cannulated several branches but none of interest to the pvc focus.The epstar was removed.The physician proceeded to try and manipulate the lamp sheath to aim at different branches of the anterior inter ventricular veins.The lamp sheath came out.The physician then removed the 4fr sheath.They proceeded to look at the rvot for pvcs again to see if endocardial ablation is possible from the rvot.The physician then proceeded to put the non-boston scientific catheter through the lamp sheath without fluoroscopy and was going to attempt to canulate the cs using the mapping system.The patient was heparinized due to mapping the left ventricular outflow tract.The physical struggled to canulate the cs similar to the first time with some movement on the catheter toward the right atrial appendage.The patients heart rate dropped suddenly, and pressures dropped.The physician suspects a coronary sinus dissection.An effusion was seen on intracardiac echocardiography (ice).Heparin reversal and pericardiocentesis was called for immediately.A thoracotomy was performed, and a patch was placed on the right atrial appendage at the site of the perforation.The patient was stabilized.The physician believes that the perforation occurred when the non-boston scientific catheter was introduced blindly with the mapping system as he did not know the location of the sheath at that time.The complication occurred while no boston scientific equipment was in the body.He does not believe the epstar caused any issues during the procedure.The physician believes that high dose adrenergic agonists masked early signs of an effusion and lead to a late response and a necessary patch of the right atrial appendage.The patient passed away on (b)(6) 2024.The device is not expected to be returned for analysis (disposed).
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.

Brand Name
EPSTAR FIXED ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Manufacturer (Section D)
BAYLIS MEDICALE CIE INC
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key20907030
Report Number2124215-2024-78424
Device Sequence Number4120624
Product Code DRF
UDI-Device Identifier00685447003748
UDI-Public00685447003748
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183649
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDCF-2-8-55-130
Device Catalogue NumberDCF-2-8-55-130
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2024
Initial Report FDA Received Date12/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening; Hospitalization; Required Intervention;
Patient SexUnknown